Georgia, 2025

Flash Flood and Heavy Rain in Georgia, June 14, 2025

June 14, 2025 · NWS JAX · 5 events in 4 counties and zones

Southwest steering flow over a moist and diurnally unstable airmass triggered a few strong thunderstorms along inland progressing sea breezes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Southwest steering flow over a moist and diurnally unstable airmass triggered a few strong thunderstorms along inland progressing sea breezes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 1:56 PM EST, 54 minutes earlier.

Area forecast discussion, Jun 14, 1:56 PM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
256 PM EDT Sat Jun 14 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
Issued at 157 PM EDT Sat Jun 14 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Surface high pressure will be east of the region through Tonight.
The upper high pressure ridge will be centered just to the
southeast. The resultant flow will be from the south southwest.

Convection will continue to develop across the area with diurnal
heating this afternoon, with a east northeast movement. Expecting
eastern counties to have the highest chance for convection, where
activity will interact with sea breeze. As a result, eastern
counties will have the greatest chance for strong storms with
gusty winds and heavy rainfall.

Convection will diminish this evening with loss of diurnal heating.
A mainly dry overnight is expected. Lows in the lower to mid 70s.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 157 PM EDT Sat Jun 14 2025

Deep-layered ridging positioned over the FL peninsula will begin
to nudge northward on Sunday as a de-amplifying trough progresses
eastward across the southern Appalachians. This weather pattern
will keep southwesterly flow in place across our area, with PWATs
remaining around 2 inches fostering the development of scattered
to numerous thunderstorms during the afternoon, with activity
initially developing along the inland moving Gulf coast sea breeze
in the Suwannee Valley and inland north central FL around or just
before noon, with convection then developing along a pinned
Atlantic sea breeze located just east of I-95 during the early to
mid-afternoon hours. Mesoscale boundary collisions during the
late afternoon hours may result in a few storms pulsing and
becoming strong, mainly for locations east of U.S.-301 in
northeast and north central FL, with isolated stronger storms
potentially producing downburst winds of 40-50 mph, frequent
lightning strikes, and torrential downpours. Early afternoon highs
will generally reach the lower 90s inland and the upper 80s to
around 90 at coastal locations, with maximum heat index values
generally topping out in the 97-103 range. Deeper southwesterly
flow should push convection offshore before midnight, with debris
clouds thinning out overnight. Lows will only fall to the low and
mid 70s inland, ranging to the mid and upper 70s at coastal
locations.

Ridging aloft will nudge its axis over north central FL on Monday,
allowing low level flow to back to a more southerly direction
with decreasing speeds for areas south of I-10, while southwesterly
flow prevails for locations north of I-10. A drier air mass
associated with a Saharan Air Layer (SAL) over south FL will attempt
to expand northward into central FL, but PWATS should still remain
near mid-June climatology across most of our area. A looser pressure
gradient will allow for both the Atlantic and Gulf coast sea breezes
to push further inland, with colliding mesoscale boundaries along
the U.S.-301 corridor again possibly resulting in pulsing storms.
Gradually strengthening subsidence may limit coverage to scattered
for much of inland southeast GA, but numerous showers and storms
are expected elsewhere inland during the afternoon hours, with
activity possibly lingering well into the evening for inland
northeast and north central FL. Temperatures will likely increase a
few degrees at inland locations as subsidence strengthens, with
low to mid 90s and maximum heat index values reaching the 100-105
range. Coastal highs should approach 90 before the sea breeze moves
inland. Lows on Monday night will again generally fall to the low and
mid 70s.

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 157 PM EDT Sat Jun 14 2025

The axis of deep-layered ridging will continue to lift northward
across our region on Tuesday and Wednesday. Low level southerly flow
should advect a drier air mass that will be in place across the FL
peninsula northward into our region, with strengthening subsidence
and PWATS falling slightly below climatology resulting in only widely
scattered afternoon and evening thunderstorms, mainly for locations
west of the U.S. Highway 301 corridor. Slightly higher coverage may be
possible for locations west of I-75 in the Suwannee Valley towards
sunset on both Tuesday and Wednesday, where the Atlantic sea breeze
will collide with a slower moving Gulf coast sea breeze. Less
convective coverage should allow highs to soar to the mid 90s inland
and the lower 90s at area beaches, with maximum heat index values
climbing to around 105 during the afternoon hours. Lows will remain
in the mid 70s inland and the upper 70s to around 80 at coastal
locations, where a light southerly breeze will continue overnight.

Convective coverage will likely increase late this week and into the
weekend as troughing progresses across the eastern U.S. Ridging aloft
will begin to sink southward in advance of this approaching trough on
Thursday, but the drier air mass associated with the aforementioned
SAL over the FL peninsula lingering on Thursday, which could limit
afternoon and evening convective coverage. Widely scattered storms
developing along a more dominant Gulf coast sea breeze should encounter
a pinned Atlantic sea breeze boundary along the I-95 corridor late
in the day, possibly resulting in a few strong storms for coastal
locations towards sunset. Scattered activity could linger into the
evening hours on Thursday across southeast GA as temperatures aloft
cool with the approach of the upstream trough.  Seasonably hot and
humid weather will continue downstream of this trough for our area,
with highs again reaching the low to mid 90s, with heat index values
soaring to around 105. Southwesterly flow will continue these hot
and humid conditions through Friday and Saturday. Gradually cooling
temperatures aloft may result in an increasing threat for strong to
isolated severe storms on Friday and Saturday afternoons, especially
along the I-95 corridor, where mesoscale boundaries will likely
collide during the afternoon hours.

&&

.FIRE WEATHER...
Issued at 157 PM EDT Sat Jun 14 2025

Southwesterly transport winds will weaken slightly on Sunday,
yielding fair daytime dispersion values across the Suwannee Valley
and inland southeast GA, with poor values possible for locations
south of the I-10 corridor. Southwesterly transport winds will
continue on Monday, with breezy conditions during the afternoon
hours creating good daytime dispersion values for inland locations
along and north of the I-10 corridor, with fair values forecast
elsewhere. Numerous afternoon and early evening showers and
thunderstorms are forecast on Sunday and Monday, with only widely
scattered showers and thunderstorms expected by Tuesday and
Wednesday afternoons.

&&

.AVIATION...
(18Z TAFS)
Issued at 104 PM EDT Sat Jun 14 2025

Convection will produce the potential for restrictions this
afternoon into the evening. This activity will diminish during the
evening hours, with a mainly dry overnight expected. Showers and
thunderstorms will develop again toward the end of this TAF period.

&&

.MARINE...
Issued at 157 PM EDT Sat Jun 14 2025

High pressure will generally be centered to the east through the
upcoming week, with this ridge extending across coastal waters.

Rip Currents: Moderate through Sunday

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  91  73  92 /  40  50  30  50
SSI  76  89  76  90 /  40  60  30  50
JAX  74  92  74  94 /  50  80  40  60
SGJ  75  91  74  92 /  40  60  30  60
GNV  73  93  73  94 /  30  60  20  60
OCF  74  92  73  93 /  30  60  20  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jun 14, 12:54 PM EST, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
154 PM EDT Sat Jun 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     Tstm Wnd Dmg     7 W University of Flori 29.66N 82.47W
06/14/2025                   Alachua            FL   Emergency Mngr

            Road closed at the intersection of W
            Newberry Rd and NW 120th Terrace in
            Gainesville due to a fallen tree and downed
            power lines. Time est. based off radar.

&&

AC
Special weather statement, Jun 14, 1:42 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
242 PM EDT Sat Jun 14 2025

FLZ024-124-141915-
Inland Nassau FL-Coastal Nassau FL-
242 PM EDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NASSAU COUNTY
THROUGH 315 PM EDT...

At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over
Callahan, moving northeast at 25 mph.

HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring.

Locations impacted include...
Hilliard and Callahan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3060 8159 3051 8195 3074 8196 3078 8181
      3077 8179 3076 8178 3077 8177 3070 8160
TIME...MOT...LOC 1842Z 231DEG 21KT 3058 8187

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CHANEY
Special weather statement, Jun 14, 2:22 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
322 PM EDT Sat Jun 14 2025

FLZ124-GAZ166-141945-
Coastal Nassau FL-Coastal Camden GA-
322 PM EDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES THROUGH 345 PM EDT...

At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Marys, moving north at 15 mph.

HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring.

Locations impacted include...
St. Marys, Kings Bay Base, Dungeness, Cumberland Island, and
Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3079 8142 3075 8142 3068 8148 3068 8156
      3071 8164 3095 8162 3091 8140
TIME...MOT...LOC 1921Z 199DEG 12KT 3073 8155

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CHANEY

The radar

The Jacksonville radar (KJAX), 74 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

4 heavy rain, 1 flash flood. Local standard time, as filed.

Heavy Rain, Glynn

When
June 14, 2:50 PM EST to 3:50 PM EST
Where
Glynn County, 2.39 mi NNE of Jekyll Is
Reported by
Mesonet
Coordinates
31.100, -81.410

A personal weather station at The Cottages in Jekyll Island II - KGAJEKYL8 measured 2.11 inches in the past hour.

Heavy Rain, Coffee

When
June 14, 3:14 PM EST to 4:14 PM EST
Where
Coffee County, 0.91 mi SE of Nicholls
Reported by
Mesonet
Coordinates
31.510, -82.640

A personal weather station Nicholls Teston Ave measured 2.16 inches in the past hour.

Heavy Rain, Bacon

When
June 14, 4:00 PM EST to 5:00 PM EST
Where
Bacon County, 1.18 mi E of (Amg)bacon Co Arpt A
Reported by
ASOS
Coordinates
31.530, -82.500

The ASOS at Alma, GA KAMG measured 2.45 inches during the past hour.

Heavy Rain, Appling

When
June 14, 4:18 PM EST to 5:18 PM EST
Where
Appling County, 8.37 mi S of Surrency
Reported by
Public
Coordinates
31.600, -82.180

A personal weather station ParrottsPerch Weather measured 2.3 inches of rainfall in the past hour.

Flash Flood, Appling

When
June 14, 5:00 PM EST to 5:30 PM EST
Where
Appling County, 7.96 mi SSW of Surrency to 8.49 mi SSW of Surrency
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.610, -82.240

Several road closures reported in this area, including Dupe Herndon Rd and Zion Church Road, due to flooding rainfall. 12-hr storm total values were 4-8 inches per MRMS radar estimates.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269362, 1269363, 1269364, 1269365, 1269367.